Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Holomorphic extensions from open families of circles


Author: Josip Globevnik
Journal: Trans. Amer. Math. Soc. 355 (2003), 1921-1931
MSC (2000): Primary 30E20
DOI: https://doi.org/10.1090/S0002-9947-03-03241-0
Published electronically: January 8, 2003
MathSciNet review: 1953532
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For a circle $\Gamma =\{ z\in \mathbb {C} \colon |z-c|=\rho \}$ write $\Lambda (\Gamma )=\{ (z,w)\colon \ (z-a)(w-\overline {a}) =\rho ^{2},\ 0<|z-a|<\rho \}$. A continuous function $f$ on $\Gamma$ extends holomorphically from $\Gamma$ (into the disc bounded by $\Gamma$) if and only if the function $F(z,\overline {z})=f(z)$ defined on $\{(z,\overline {z})\colon \ z\in \Gamma \}$ has a bounded holomorphic extension into $\Lambda (\Gamma )$. In the paper we consider open connected families of circles $\mathcal {C}$, write $U=\bigcup \{ \Gamma \colon \ \Gamma \in \mathcal {C}\}$, and assume that a continuous function on $U$ extends holomorphically from each $\Gamma \in \mathcal {C}$. We show that this happens if and only if the function $F(z, \overline {z})=f(z)$ defined on $\{ (z,\overline {z})\colon z\in U\}$ has a bounded holomorphic extension into the domain $\bigcup \{ \Lambda (\Gamma )\colon \ \Gamma \in \mathcal {Q}\}$ for each open family $\mathcal {Q}$ compactly contained in $\mathcal {C}$. This allows us to use known facts from several complex variables. In particular, we use the edge of the wedge theorem to prove a theorem on real analyticity of such functions.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 30E20

Retrieve articles in all journals with MSC (2000): 30E20


Additional Information

Josip Globevnik
Affiliation: Institute of Mathematics, Physics and Mechanics, University of Ljubljana, Ljubljana, Slovenia
Email: josip.globevnik@fmf.uni-lj.si

Received by editor(s): July 24, 2002
Published electronically: January 8, 2003
Dedicated: Dedicated to Professor Ivan Vidav on the occasion of his eighty-fifth birthday
Article copyright: © Copyright 2003 American Mathematical Society